MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME NAV SHAFT ASSY; ORTHOPAEDIC STEREOTAXIC INSTRU

DEPUY SPINE INC VIPER PRIME NAV SHAFT ASSY; ORTHOPAEDIC STEREOTAXIC INSTRU
Model Number 286750131N
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6).2020, during the l4-5 mis tlif surgery, the viper prime screw got stuck to the green knob on the viper prime screwdriver.It could not be removed.The surgeon's technique does not use the stylet.He uses blunt k-wire.Second screwdriver in the set was used.There was a surgical delay of two (2) minutes.There were no patient consequences.Procedure was successfully completed.Concomitant device reported: unknown k-wire (part# unknown, lot# unknown, quantity unknown).This complaint involves two (2) devices.This report is for (1) viper prime nav shaft assy.This is report 01 of 02 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a review of the receiving inspection (ri) for viper prime nav shaft assy was conducted identifying that lot number mf4313810 was released in 2 batches.- batch1: lot qty of (b)(4) was generated during production for 1 parts with a void in the dowel pin (component 103186399) laser weld.Part was rejected.Relevance to complaint condition cannot be determined until the product is returned for investigation.- batch2: lot qty of (b)(4) units were released on 18oct2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Review of the device history record showed that there are potential issues during the manufacture of the product that would contribute to this complaint condition.Visual inspection: the viper prime nav shaft assy (p/n: 286750131n, lot #: mf4313810) was returned and received assembled with viper prime x-tab.Upon visual inspection, there were scratches on the device but have no impact on the device functionality.No other issues were identified with the returned device.Functional test: during the functional test, the viper prime x-tab failed to disassemble from the collar component of the device.The viper prime x-tab, 7.5x40mm ti (p/n: 186775240) will be investigated.Can the complaint be replicated with the returned device? yes.Dimensional inspection: a dimensional inspection was not performed as the internal components were inaccessible without destruction of the device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.-viper 1-step - navigation inserter.Complaint confirmed? yes, the device received was unable to disassemble.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the viper prime nav shaft assy (p/n: 286750131n, lot #: mf4313810).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a product investigation was conducted: customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image(s) was reviewed, and the complaint condition could not be confirmed as the images did not display any device related issues.The complaint condition of device interaction-unable to disassemble can not be confirmed based on the images.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H3, h4, h6: a device history record (dhr) review was conducted: a review of the receiving inspection (ri) for viper prime nav shaft assy was conducted identifying that lot number mf4313810 was released in 2 batches.Batch1: lot qty of (b)(4) units nr-0107341 was generated during production for 1 parts with a void in the dowel pin (component 103186399) laser weld.Part was rejected.Relevance to complaint condition cannot be determined until the product is returned for investigation.Batch 2: lot qty of (b)(4) units were released on oct 18, 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: review of the device history record showed that there are potential issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME NAV SHAFT ASSY
Common Device Name
ORTHOPAEDIC STEREOTAXIC INSTRU
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10323036
Report Number1526439-2020-01405
Device Sequence Number14317213
Product Code OLO
UDI-Device Identifier10705034507781
UDI-Public10705034507781
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750131N
Device Catalogue Number286750131N
Device Lot NumberMF4313810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer07/28/2020
08/04/2020
08/27/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date08/04/2020
08/24/2020
09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDE/COMPRESSION/K-WIRES; UNKNOWN GUIDE/COMPRESSION/K-WIRES